Alert archive / Florida / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 221, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jul 30, 2000, 5:58 PM EDT for Columbia County, Suwannee County, Florida. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 30, 2000, 5:58 PM EDT (21:58 UTC)
- Expired
- Jul 30, 2000, 6:45 PM EDT
- In force
- 47 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
Counties Columbia County, FL, Suwannee County, FL
The radar
The Moody AFB radar (KVAX), 78 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 30, 6:20 PM EDT | Hail 1.75 | Mt Carrie, FL |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 10.0 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1048 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 845 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KJAX 302159 SVRJAX FLC023-121-302245- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 558 PM EDT SUN JUL 30 2000 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN COLUMBIA COUNTY IN NORTHERN FLORIDA SOUTHEASTERN SUWANNEE COUNTY IN NORTHERN FLORIDA * UNTIL 645 PM EDT * AT 558 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 6 MILES EAST OF OBRIEN...OR ABOUT 8 MILES NORTHWEST OF ICHETUCKNEE SPRINGS STATE PARK...MOVING NORTH AT 20 MPH. * SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 645 PM EDT... ICHETUCKNEE SPRINGS STATE PARK AND OBRIEN... WELLBORN... LAKE CITY... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGInNG WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. $$ LAT...LON 3003 8296 2994 8278 3017 8259 3027 8289 ZAPPE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 2:30 PM EDT, 3 hours 28 minutes earlier.
Area forecast discussion, Jul 30, 2:30 PM EDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 230 PM EDT SUN JUL 30 2000 CURRENTLY...WIDELY SCATTERED CONVECTION BEGINNING TO DEVELOP ALONG THE E COAST SEA BREEZE WITH A FEW OTHER SHOWERS DEVELOPING INLAND ALONG A SFC TROUGH FROM NEAR OCF TO AMG. ONSHORE FLOW PREVAILS AT THE E COAST WITH SEA BREEZE 10-15 MILES INLAND. VIS IMAGERY SHOWS HIGH CLOUDS STREAMING NNW OVER THE FA DUE TO UPPER OUTFLOW OF STRONG CONVECTION EARLIER TODAY OFF THE FL E COAST. WATER VAPOR SHOWS THE WEAKENING UPPER LEVEL LOW ALONG AN ELONGATED AXIS FROM CTY TO BKV MOVING NNW 10 KT. FORECAST...MODELS FAIRLY SIMILAR WRT TO SFC FEATURES BUT DIFFER WITH MID TO UPPER LEVEL FLOW PATTERN. MODELS INCONSISTENT HANDLING THE UPPER LEVEL LOW BUT THINK THE NGM IS A LITTLE BETTER BASED ON 12Z INITIALIZATION AND TAKING IT NORTH AND WEAKENING IT AHEAD OF MID-UPPER LEVEL TROUGH OVER THE E CENTRAL U.S. MODELS SIMILAR AT THE SFC TAKING RIDGE NORTHWARD THROUGH THE PD INTO EXTREME S GA OR AT THE FL/GA BORDER. THIS SHOULD ALLOW SEA BREEZE TO MOVE FARTHER INLAND MON AND TUE FOR THE SRN FA. TOWARD THE END OF PERIOD... TROPICAL WAVE LOCATED OVER THE CARIBBEAN MAKES ITS WAY INTO S FL BY MON NIGHT. ASSOCIATED MOISTURE AND DYNAMICS WILL STILL BE JUST E OF FA BY TUE EVENING. WILL LEAN TOWARD MOS GUIDANCE POPS AND TEMPS WITH LITTLE ADJUSTMENT. WILL KEEP HIGHER POPS INLAND FOR TUE. MARINE...GOING TO UPDATE CWF SHORTLY FOR SCEC SRN LEG...WINDS PICKED UP FROM THE SE WITH SAUF1 REPORTING SSE 19 KT LAST 2 HOURS. A FISHING VESSEL ALSO REPORTED SE 20 KT WITHIN PAST HALF HOUR. GRAYS REEF REPORTED SSE 11 KT AND SEAS 3 FT. MAY GO WITH SLY 15-20 KT TONIGHT AND DECREASING LATE. WILL KEEP WINDS MAINLY SE 10-15 KT REMAINDER PDS. EXTENDED...MOISTURE ASSOCIATED WITH TROPICAL WAVE AND 1000-700 MB E TO SE FLOW WILL KEEP CHANCE POPS GOING FOR MOST OF THE FA WITH TEMPS IN THE UPPER 80S TO LOWER5 90S. PRELIM... AMG 71/91/72/91 2424 SSI 75/87/75/88 2423 JAX 71/92/72/91 2423 GNV 70/92/71/91 2424 02 .JAX.. .FL...NONE. .GA...NONE. ARS
In the hours before
Special weather statement, Jul 30, 12:00 PM EDT, 5 hours 58 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-302000- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1200 PM EDT SUN JUL 30 2000 AFTERNOON HEATING AND SEABREEZES WILL RESULT IN SCATTERED THUNDERSTORMS DEVELOPING THIS AFTERNOON AND CONTINUING INTO THE EVENING. DUE TO LIGHT STEERING WINDS...SEABREEZES FROM BOTH THE ATLANTIC AND GULF COASTS ARE EXPECTED TO PENETRATE INLAND DURING THE COURSE OF THE AFTERNOON. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP JUST WEST OF INTERSTATE 95 BY EARLY AFTERNOON AND THEN SPREAD INLAND DURING THE MID AND LATE AFTERNOON. THE MOST CONCENTRATED AREA OF STORMS WILL BE BETWEEN U.S. 301 AND INTERSTATE 75 IN NORTH FLORIDA AND WEST OF INTERSTATE 95 IN SOUTHEAST GEORGIA. THUNDERSTORMS WILL BE CAPABLE OF FREQUENT DEADLY CLOUD TO GROUND LIGHTNING AND GUSTY WINDS. DUE TO THE SLOW MOVEMENT OF STORMS TODAY...LOCALLY HEAVY RAIN OF 2 TO 3 INCHES IS LIKELY IN THE STRONGER STORMS. ALTHOUGH A FEW STORMS COULD BE QUITE STRONG...SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.NWSJAX.NOAA.GOV.
Nearby
Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.